MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT96STSD-VI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Erosion (2075)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port/catheter device was returned for evaluation since there was no report of port/catheter device malfunction, damage or performance issue during use.A device history record (dhr) review of the indicated packaging/assembly/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records for packaging lot a2823005 were reviewed, no issues observed.Labeling review: the directions for use (dfu) that is provided in the smartport device contains the following directions and precautions: contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.· reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.· do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions · carefully read and follow all instructions prior to use.· strict aseptic technique is of paramount importance when implanting any device.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: erosion of vessel and skin implant rejection infection necrosis of scarring of skin over implant area vessel trauma post-operative care the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2023, plaintiff underwent placement of an angiodynamics smartport product, reference number (b)(4), lot number a2823005.The device was implanted by dr.(b)(6), m.D., at capital region medical center in (b)(6), missouri, for the purpose of providing chemotherapy.In late january and early february of 2024, plaintiff was treated for persistent infection in the soft tissue surrounding her port site.More specifically, on or about february 8, 2024, plaintiff was treated at capital region medical center in (b)(6), missouri for her port infection.Not only was plaintiff suffering from a persistent infection in the soft tissue surrounding her port site, she sustained a loss of skin overlying the port and drainage from the port site.Additionally, as a result of the persistent infection, plaintiff's port could not be used for the chemotherapy session immediately preceding her (b)(6) 2024 hospital visit.Plaintiff's port was nonfunctioning due to an overlying scab and infection which put her at risk for a major infection and sepsis.Plaintiff's medical team determined that the smartport was the source of the chronic infection and that the defective port had to be removed.On or about (b)(6) 2024 plaintiff's defective port was removed by dr.(b)(6) at capital region medical center in (b)(6) missouri.As a result of having the smartport implanted, plaintiff has, allegedly, experienced significant mental and physical pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but to limited to, obligations for medical services and expenses.

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20461600
Report Number1317056-2024-00182
Device Sequence Number7793875
Product Code LJT
UDI-Device IdentifierH787CT96STSDVI1
UDI-PublicH787CT96STSDVI1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberCT96STSD-VI
Device Lot NumberA2823005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale